question-icon

Diabetic. BP reading is high even with medication. Feeling tired. Suggest measures to be taken to prevent high BP?

default
Posted on Tue, 5 Nov 2013
Question: My SO is a 67 yr old male with diabetes. His BP reading for the past couple fo days have been running high evenon his BP meds. for example, 180/74, 170/80 184/82
These measure were taken with in 10 minutes of the other.
He has been more tired than usual the last 3 days or so.

doctor
Answered by Dr. Manjeth Kumar G (1 hour later)
Brief Answer:
Hypertensive Crisis. Need immediate treatment.

Detailed Answer:
Hello,
Welcome to XXXXXXX

Thanks for your query.
I have gone through your query and understand your concern.

It is a hypertensive crisis.
Because couple of blood pressure readings are very high ( > 180 mm hg of systolic pressure.

He is at risk of organ damage.
Following are the usual symptoms of organ damage and their consequences.
1.Chest pain - Heart attack or angina
2.Shortness of breath- Heart attack, angina or Pulmonary edema
3. Back pain - Aortic dissection
4. Numbness/weakness - Stroke
5. Change in vision - Stroke
6. Difficulty in speaking - Stroke.

Please move to emergency department immediately.
He require immediate evaluation, because early evaluation of organ function and blood pressure elevations at these levels is critical to determine the appropriate management.

He may require readjustment of anti hypertensives and/or additional dosing of anti hypertensives.

Hope this helps.
Please reply for further queries.
Wishing you good health.

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Manjeth Kumar G

General & Family Physician

Practicing since :2010

Answered : 1120 Questions

premium_optimized

The User accepted the expert's answer

Share on
Diabetic. BP reading is high even with medication. Feeling tired. Suggest measures to be taken to prevent high BP?

Brief Answer:
Hypertensive Crisis. Need immediate treatment.

Detailed Answer:
Hello,
Welcome to XXXXXXX

Thanks for your query.
I have gone through your query and understand your concern.

It is a hypertensive crisis.
Because couple of blood pressure readings are very high ( > 180 mm hg of systolic pressure.

He is at risk of organ damage.
Following are the usual symptoms of organ damage and their consequences.
1.Chest pain - Heart attack or angina
2.Shortness of breath- Heart attack, angina or Pulmonary edema
3. Back pain - Aortic dissection
4. Numbness/weakness - Stroke
5. Change in vision - Stroke
6. Difficulty in speaking - Stroke.

Please move to emergency department immediately.
He require immediate evaluation, because early evaluation of organ function and blood pressure elevations at these levels is critical to determine the appropriate management.

He may require readjustment of anti hypertensives and/or additional dosing of anti hypertensives.

Hope this helps.
Please reply for further queries.
Wishing you good health.